Alert archive / North Dakota / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood watch at Jun 25, 2011, 2:22 PM MDT for 17 counties in North Dakota. It took effect at Jun 26, 2011, 12:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2011, 2:22 PM MDT (20:22 UTC)
- In effect from
- Jun 26, 2011, 12:00 AM MDT
- Expired
- Jun 26, 2011, 3:31 PM MDT
- In force
- 16 hr
- Issued by
- NWS Bismarck, ND
- Flood severity
- None
Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 16 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1375 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WGUS63 KBIS 252022 FFABIS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT SAT JUN 25 2011 ...FLASH FLOOD WATCH LATE TONIGHT THROUGH SUNDAY AFTERNOON SOUTHWEST AND SOUTH CENTRAL... .CONDITIONS ARE FAVORABLE FOR A PERIOD OF THUNDERSTORMS WITH VERY HEAVY RAIN TONIGHT AND SUNDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ALONG A SLOW MOVING COLD FRONT. LATE TONIGHT...THIS FRONT WILL BECOME NEARLY STATIONARY OVER SOUTHERN NORTH DAKOTA. THIS BOUNDARY WILL BE THE FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT LATE TONIGHT THROUGH SUNDAY ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. SOME LOCATIONS WITHIN THE WATCH AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS THROUGH EARLY SUNDAY EVENING. NEARLY SATURATED SOILS IN MANY LOCATIONS WILL ONLY ADD TO THE FLASH FLOODING POTENTIAL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. IF FLASH FLOODING IS OBSERVED CONTACT YOU LOCAL LAW ENFORCEMENT AGENCY...SO THEY CAN RELAY THE INFORMATION TO YOUR NATIONAL WEATHER SERVICE IN BISMARCK. NDZ020-023-025-033>037-040>048-050-051-260430- /O.NEW.KBIS.FF.A.0005.110626T0600Z-110627T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CENTER...HARVEY...CARRINGTON... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 322 PM CDT SAT JUN 25 2011 /222 PM MDT SAT JUN 25 2011/ ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA... SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA... BURLEIGH...EMMONS...GRANT...KIDDER...MORTON...OLIVER...SIOUX AND WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA MOURE...LOGAN...MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS...BOWMAN...HETTINGER...SLOPE AND STARK. * FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH SUNDAY EVENING * THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THIS EVENING AS A COLD FRONT MOVES INTO THE AREA. THIS FRONT WILL STALL OVER SOUTHERN NORTH DAKOTA TONIGHT AND REMAIN NEARLY STATIONARY THROUGH SUNDAY. THIS WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS LATE TONIGHT AND SUNDAY. A VERY MOIST ATMOSPHERE IN PLACE OVER THE REGION WILL MEAN THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. * HEAVY RAIN FALLING ON ALREADY SATURATED SOILS COULD LEAD TO RAPID RISES ON SMALL CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TWH/KS
3 follow-up statements
219 WGUS63 KBIS 260921 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT SUN JUN 26 2011 ...FLASH FLOOD WATCH THROUGH EARLY SUNDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY... .A SLOW MOVING COLD FRONT LOCATED FROM JAMESTOWN THROUGH BUFFALO SOUTH DAKOTA SUNDAY MORNING IS FORECAST TO MOVE VERY SLOW SOUTH THROUGHOUT THE DAY. THIS FRONT WILL BE THE AREA OF FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH SUNDAY AFTERNOON AND INTO THE EARLY EVENING. RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOURS WILL BE POSSIBLE WITH THESE STORMS. SOME LOCATIONS WITHIN THE WATCH AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL THROUGH EARLY SUNDAY EVENING. NEARLY SATURATED SOILS IN MANY LOCATIONS WILL ONLY ADD TO THE FLASH FLOODING POTENTIAL. NDZ020-023-025-033>037-040>048-050-051-262100- /O.CON.KBIS.FF.A.0005.000000T0000Z-110627T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CENTER...HARVEY...CARRINGTON... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 421 AM CDT SUN JUN 26 2011 /321 AM MDT SUN JUN 26 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS... GRANT...KIDDER...MORTON...OLIVER...SIOUX AND WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA MOURE...LOGAN... MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS... BOWMAN...HETTINGER...SLOPE AND STARK. * THROUGH THIS EVENING. * THUNDERSTORMS CAPABLE OF RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOUR ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY ON SUNDAY. * SOME LOCATIONS WITHIN THE WATCH AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH FLOODING. * HEAVY RAIN FALLING ON ALREADY SATURATED SOILS COULD LEAD TO RAPID RISES ON SMALL CREEKS AND STREAMS...IN ADDITION TO OVERLAND FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ AYD
014 WGUS63 KBIS 261710 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 1210 PM CDT SUN JUN 26 2011 ...FLASH FLOOD WATCH THROUGH EARLY SUNDAY EVENING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY... .A SLOW MOVING COLD FRONT LOCATED FROM JAMESTOWN THROUGH MOBRIDGE SOUTH DAKOTA EARLY THIS AFTERNOON IS FORECAST TO MOVE VERY SLOW SOUTH. THIS FRONT WILL BE THE AREA OF FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON AND INTO THE EARLY EVENING. RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOURS WILL BE POSSIBLE WITH THESE STORMS. SOME LOCATIONS WITHIN THE WATCH AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL THROUGH EARLY SUNDAY EVENING. NEARLY SATURATED SOILS IN MANY LOCATIONS WILL ONLY ADD TO THE FLASH FLOODING POTENTIAL. NDZ020-023-025-033>037-040>048-050-051-270000- /O.CON.KBIS.FF.A.0005.000000T0000Z-110627T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CENTER...HARVEY...CARRINGTON... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1210 PM CDT SUN JUN 26 2011 /1110 AM MDT SUN JUN 26 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA...INCLUDING THE FOLLOWING COUNTIES...IN SOUTH CENTRAL NORTH DAKOTA...BURLEIGH...EMMONS... GRANT...KIDDER...MORTON...OLIVER...SIOUX AND WELLS. IN SOUTHEAST NORTH DAKOTA...DICKEY...FOSTER...LA MOURE...LOGAN... MCINTOSH AND STUTSMAN. IN SOUTHWEST NORTH DAKOTA...ADAMS... BOWMAN...HETTINGER...SLOPE AND STARK. * UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING * THUNDERSTORMS CAPABLE OF RAINFALL RATES IN EXCESS OF ONE TO TWO INCHES PER HOUR ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY ON SUNDAY. * SOME LOCATIONS WITHIN THE WATCH AREA MAY SEE MULTIPLE ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TWH
347 WGUS63 KBIS 262131 FFABIS FLOOD WATCH NATIONAL WEATHER SERVICE BISMARCK ND 431 PM CDT SUN JUN 26 2011 ...HEAVY RAIN THREAT ENDING THIS EVENING... .THE THREAT FOR ADDITIONAL HEAVY RAIN IS ENDING OVER MUCH OF THE FLASH FLOOD WATCH AREA LATE THIS AFTERNOON. SCATTERED SHOWERS...AND POSSIBLY AN ISOLATED THUNDERSTORM...ARE POSSIBLE TONIGHT...BUT NO ORGANIZED HEAVY RAINFALL IS EXPECTED. THE EXCEPTION IS SOUTHEAST STUTSMAN COUNTY...WHERE MODERATE TO BRIEFLY HEAVY RAINFALL WILL PERSIST THROUGH EARLY EVENING. A FLASH FLOOD WARNING IS IN EFFECT FOR THIS AREA. NDZ020-023-025-033>037-040>048-050-051-262245- /O.CAN.KBIS.FF.A.0005.000000T0000Z-110627T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...CENTER...HARVEY...CARRINGTON... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 431 PM CDT SUN JUN 26 2011 /331 PM MDT SUN JUN 26 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED. THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED OVER MOST OF CENTRAL AND SOUTHERN NORTH DAKOTA. THE HEAVIEST RAIN TODAY OCCURRED ACROSS SOUTHEAST STUTSMAN COUNTY. THIS AREA IS UNDER A FLASH FLOOD WARNING UNTIL 9 PM CDT. $$ KINNEY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood watch went out at Jun 25, 1:46 PM MDT, 36 minutes earlier.
Area forecast discussion, Jun 25, 1:46 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 246 PM CDT SAT JUN 25 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... MAIN PROBLEM IN THE SHORT TERM WILL BE THUNDERSTORMS CHANCES...THREAT OF SEVERE WEATHER AND HEAVY RAIN. CURRENTLY...LOW PRESSURE OVER CENTRAL AND WESTERN NORTH DAKOTA. ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE REGION...AHEAD OF AN APPROACHING SHORTWAVE ROTATING AROUND CANADIAN LOW PRESSURE SYSTEM. LATE THIS AFTERNOON/THIS EVENING...EXPECT THUNDERSTORM DEVELOPMENT A BIT LATER THIS AFTERNOON IN AN AREA OF CONVERGENCE OVER WESTERN/CENTRAL NORTH DAKOTA. WEAK SHEAR LATE THIS AFTERNOON/TONIGHT WILL INCREASE WITH APPROACHING SHORTWAVE. THIS WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS THIS EVENING. PREVIOUS SHIFT ALREADY HAD THIS GOING AND SEE NO REASON TO CHANGE. MAIN THREAT WOULD BE LARGE HAIL AND WINDS IN THE MOST ORGANIZED STORMS. IN ADDITION TO THE POSSIBLE SEVERE WEATHER...THE GFS SHOWS 130 TO 150 PERCENT OF NORMAL PRECIPITABLE WATER OVER ALL BUT THE FAR WEST CENTRAL AND NORTHWEST....WITH DECENT MOISTURE TRANSPORT CONTINUING INTO THIS EVENING.THEREFORE WE WILL CONTINUE THE HEAVY RAIN MENTION TONIGHT. LATE TONIGHT AND SUNDAY...IMPULSES CONTINUE TO ROTATE THROUGH THE AREA...ALONG A STALLING FRONTAL BOUNDARY. MODELS INDICATE A SERIES OF CONVECTIVE CLUSTERS TRAVERSING THE SOUTHERN CWA LATE TONIGHT THROUGH SUNDAY. THERE IS SOME DISAGREEMENT BETWEEN THE EXACT LOCATION OF THE HEAVIEST PRECIPITATION...BUT THE GENERAL CONSENSUS IS ALONG THE NORTH DAKOTA/SOUTH DAKOTA BORDER. 3 HOUR FLASH FLOOD GUIDANCE GENERALLY AROUND 1.5 INCHES OVER SOUTH CENTRAL NORTH DAKOTA...WITH AMOUNTS HIGHER IN THE SOUTHWEST. WILL ERR ON THE SIDE OF CAUTION AND INCLUDE THE SOUTHWEST IN A FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THIS WOULD INCLUDE THE FAR SOUTHWEST AND MOST OF SOUTH CENTRAL NORTH DAKOTA. ...SUNDAY NIGHT...FRONTAL BOUNDARY PUSHES WELL SOUTH OF THE AREA AND DRIER AIR FILTERS IN FROM THE NORTH...BRINGING AN END TO THE HEAVY RAIN THREAT. BEST CHANCES OF THUNDERSTORMS WILL BE IN THE SOUTH DURING THE EVENING. .LONG TERM...MONDAY THROUGH SATURDAY... EXITING UPPER TROUGH MONDAY AFTERNOON WILL END ANY SHOWER THREAT FROM WEST TO EAST AS A NORTHWEST FLOW ALOFT PRODUCES COOLER AND DRIER AIR IN NORTH DAKOTA. RIDGING TAKES CONTROL AND BUILDS NORTH FROM THE CENTRAL PLAINS INTO THE NORTHERN PLAINS WITH WARMER AND GRADUALLY MORE HUMID AIR THROUGH WEDNESDAY. BY THURSDAY AFTERNOON THE RIDGE AXIS IS EAST OF NORTH DAKOTA WITH SOUTHWEST FLOW AND INSTABILITY ENTERING THE FORECAST AGAIN. THE GFS IS SLOWER THAN THE ECMWF WITH THE NEXT UPPER TROUGH...BUT BOTH MODELS DEVELOP SOME SHOWER/THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE EC QUICKLY CLEARS THE ARE OUT BY FRIDAY AND SATURDAY WITH DRIER WEATHER...WHILE THE SLOWER GFS KEEPS SOME PRECIPITATION THREAT INTO FRIDAY FOLLOWED BY A DRY SATURDAY. TEMPERATURES WILL WARM THROUGH THE 80S WEDNESDAY AND THURSDAY WITH DEWPOINTS IN THE 60S...SO IT WILL FEEL MUGGY THROUGH THURSDAY. COOLER AND DRIER AIR SHOULD ARRIVE FRIDAY INTO SATURDAY BEHIND OUR DEPARTING UPPER TROUGH AS MENTIONED ABOVE. OVERNIGHT LOWS AROUND 50F TUESDAY MORNING...THEN 60S WEDNESDAY AND THURSDAY MORNINGS BEFORE THE 50S AGAIN RETURN FRIDAY AND SATURDAY. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY...AT JUST ABOUT ANYTIME AND AT ANY AERODROME. THUS HAVE SKEWED THE TAFS TOWARD VCTS AND VCSH UNTIL RADAR CLEARLY DEFINES WHERE THE PRECIPITATION IS. EXPECT VFR CONDITIONS OUTSIDE OF THUNDERSTORMS...BUT WHERE WE DO RECEIVE THE THUNDERSTORMS EXPECT MVFR CEILINGS AND VISIBILITIES. && .HYDROLOGY...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. ALTHOUGH ANY THUNDERSTORMS THIS AFTERNOON AND THIS EVENING HAS THE CAPABILITY OF PRODUCING VERY HEAVY RAIN...THE MAIN THREAT OF HEAVY RAIN WILL BE LATE TONIGHT THROUGH SUNDAY AS A COLD FRONT STALLS OVER SOUTHERN NORTH DAKOTA. IMPULSES ROTATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PROVIDE THE SPARK AND WE HAVE AN INCREASINGLY MOIST LOW LEVEL ENVIRONMENT SETTING UP TONIGHT THROUGH SUNDAY. IN ADDITION FLASH FLOOD GUIDANCE IS QUITE LOW OVER MUCH OF THE SOUTH CENTRAL...WITH 3 HOUR VALUES AROUND 1.5 INCHES IN MANY LOCATIONS. THE HEAVY RAIN THREAT IS EXPECTED TO END SUNDAY EVENING AS THE UPPER LOW GETS SHOVED INTO EASTERN CANADA...WHICH PUSHES THE SURFACE FRONTAL BOUNDARY WELL SOUTH OF THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH SUNDAY EVENING FOR NDZ020-023-025-033>037-040>048-050-051. && SHORT TERM...TWH LONG TERM/AVIATION....KS
Hazardous weather outlook, Jun 25, 3:19 AM MDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 419 AM CDT SAT JUN 25 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 419 AM CDT SAT JUN 25 2011 /319 AM MDT SAT JUN 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME SEVERE AND CAPABLE OF PRODUCING HEAVY RAINFALL ARE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF THUNDERSTORMS...POTENTIALLY STRONG TO SEVERE...ARE POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH DAKOTA THIS AFTERNOON. TM
In the hours before
Special weather statement, Jun 25, 8:29 AM MDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 929 AM CDT SAT JUN 25 2011 NDZ009-010-251530- MOUNTRAIL-WILLIAMS- 929 AM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT... AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TIOGA IN WILLIAMS COUNTY...MOVING NORTHEAST AT 35 MPH. FUNNEL CLOUDS...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 25, 9:10 AM MDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1010 AM CDT SAT JUN 25 2011 NDZ010-251615- MOUNTRAIL- 1010 AM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT... AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 11 MILES SOUTHWEST OF STANLEY IN MOUNTRAIL COUNTY...MOVING EAST AT 30 MPH. FUNNEL CLOUDS...PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... STANLEY BY 1015 AM CDT... PALERMO BY 1030 AM CDT... BLAISDELL BY 1045 AM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 25, 1:59 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 259 PM CDT SAT JUN 25 2011 NDZ010-017-252100- MCKENZIE-MOUNTRAIL- 259 PM CDT SAT JUN 25 2011 ...SPECIAL WEATHER STATEMENT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER SOUTHWESTERN MOUNTRAIL COUNTY... MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... 4 BEARS LODGE... NEW TOWN... VAN HOOK PARK... PARSHALL BAY RECREATION AREA... BELDEN... PLAZA... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:16 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 59 min |
| Jun 24, 8:53 PM MDT | Areal Flood Advisory | BIS | McKenzie | 3 hr |
| Jun 24, 9:47 PM MDT | Areal Flood Advisory | BIS | McKenzie, Mountrail | 4 hr |
| Jun 24, 9:57 PM MDT | Areal Flood Advisory | BIS | Dunn, McKenzie | 3 hr |
| Jun 25, 4:42 AM MDT | Flash Flood Warning | BIS | Ward | 6 hr |
| Jun 25, 2:10 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 35 min |
| Jun 25, 2:44 PM MDT | Severe Thunderstorm Warning | BIS | Mountrail | 47 min |
| Jun 25, 2:45 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 60 min |
| Jun 25, 2:50 PM MDT | Areal Flood Advisory | BIS | Burke, McKenzie, Mountrail, Williams | 4 hr |
| Jun 25, 3:04 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 56 min |
| Jun 25, 3:17 PM MDT | Tornado Warning | BIS | Mountrail | 28 min |
| Jun 25, 3:22 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 53 min |
| Jun 25, 3:50 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville, Ward | 25 min |
| Jun 25, 3:52 PM MDT | Areal Flood Advisory | BIS | Bottineau, Burke, McHenry, Mountrail, Renville, Ward | 6 hr |
| Jun 25, 4:05 PM MDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 55 min |
| Jun 25, 4:13 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 62 min |
| Jun 25, 4:41 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 19 min |
| Jun 25, 4:46 PM MDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 3 hr |
| Jun 25, 4:54 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 66 min |
| Jun 25, 4:57 PM MDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 42 min |
| Jun 25, 5:19 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 41 min |
| Jun 25, 5:41 PM MDT | Flash Flood Warning | BIS | Bottineau, McHenry | 3 hr |
| Jun 25, 5:45 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Rolette | 60 min |
| Jun 25, 5:53 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce, Rolette | 67 min |
Nearby
Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.